Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Allergy to Nitrofurantoin, alternate medicine - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1706 Questions
User :   hi i'm just took my last pill of nitrofurantin and i'm having an alergic reaction... can i take benadryl?
Doctor :   Hi
User :   hi
Doctor :   Let me read your query
User :   k
Doctor :   Ok
Doctor :   If there is an allergic reaction, nitrofurantin should be stopped immediately
Doctor :   and should start on antihistaminic
Doctor :   Benadryl is fine
Doctor :   you can take it
User :   k
Doctor :   Also do you have rashes on the skin?
User :   no i'm swelling in my face it is my last pill so i can't take more but i was instructed to finish it
Doctor :   Ok
User :   ive got a uti
Doctor :   Ok
Doctor :   So, along with antihistamines
Doctor :   do report back to your doctor
User :   is there anything else i should worry about my bf doesn't want me to fall asleep ?
Doctor :   and make a note of it in for future references
Doctor :   Ok
Doctor :   Benadryl does cause some drowsiness
User :   i took all the other pills with no reaction could there be a reason why i'm reacting to it now?
Doctor :   Reaction need not be an immediate one all the tiem

Doctor :   also the other possibilities if you are not sure of could be some other allergen as well
User :   i ate fish early today ?
Doctor :   Ok
Doctor :   Yes, fish could be a cause as well
Doctor :   but you would be aware of it
Doctor :   did you have such a reaction before as well?
User :   nope
User :   just this last pill it kinda freakin me out ... i really didn't eat anything but some cake with it
Doctor :   Ok

Doctor :   Now the possible allergen could be the drug or food
Doctor :   or any inhalant like dust
User :   i see
Doctor :   So you should think of that as well
Doctor :   but first in the list should be the drug
User :   will do i will have to see what was in the cake i ate
Doctor :   Ok

User :   ok
User :   what should i do if the swelling doesn't go away after i take the benadryl
Doctor :   You should report to the Physician

Doctor :   now benadryl if just as a first aid
Doctor :   'is
User :   i see do that it is a holiday tommorow the insta care i went to isn't open and i don't have a main doctor
Doctor :   Ok

Doctor :   Till you see a doctor, you can take benadryl
Doctor :   if it worsens or does not improve
Doctor :   then do consult the doctor, even the ER
User :   ok
Doctor :   if it settles, then you can consult the doctor with an appointment
User :   ok
User :   well we have to run to the store and get the benadryl so thank you for you help
Doctor :   Thanks for consulting, bye for now

Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor